Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Cleveland, OH

July 2, 2006Medina County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2006, 8:15 PM EDT for Medina County, Wayne County, Ohio. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2006, 8:15 PM EDT (00:15 UTC)
Expired
Jul 2, 2006, 9:15 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Medina County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:25 PM EDTTSTM WND DMGWooster, OHSEVERAL TREES DOWN.
Jul 2, 8:25 PM EDTHAIL 0.75Wooster, OH
Jul 2, 8:35 PM EDTTSTM WND DMGWestfield Center, OHNUMEROUS TREES DOWN, A FEW ON HOUSES.
Jul 2, 8:40 PM EDTTSTM WND DMGSeville, OHTWO TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:58 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 030015
SVRCLE
OHC103-169-030115-
/O.NEW.KCLE.SV.W.0232.060703T0015Z-060703T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN NORTHEAST OHIO
  WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF WEST
  SALEM TO 8 MILES WEST OF WOOSTER...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE WADSWORTH...RITTMAN...ORRVILLE...
  MEDINA...LODI...DOYLESTOWN...CRESTON AND BRUNSWICK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4074 8212 4098 8212 4099 8216 4112 8216
      4114 8207 4119 8207 4119 8198 4127 8195
      4127 8177 4117 8169 4085 8165 4069 8209

$$
MRD
2 follow-up statements
000 
WWUS51 KCLE 030041
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
841 PM EDT SUN JUL 2 2006

OHC103-169-030115-
/O.CON.KCLE.SV.W.0232.000000T0000Z-060703T0115Z/
WAYNE OH-MEDINA OH-
841 PM EDT SUN JUL 2 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR
MEDINA AND WAYNE COUNTIES...


AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTFIELD CENTER TO
WOOSTER...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORRVILLE...
  MEDINA...
  RITTMAN...
  MARSHALLVILLE...
  BRUNSWICK...
  WADSWORTH...
  DOYLESTOWN...

LAT...LON 4074 8212 4098 8212 4099 8216 4112 8216
      4114 8207 4119 8207 4119 8198 4127 8195
      4127 8177 4117 8169 4085 8165 4069 8209

$$

BM
000 
WWUS51 KCLE 030115
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EDT SUN JUL 2 2006

OHC103-169-030125-
/O.EXP.KCLE.SV.W.0232.000000T0000Z-060703T0115Z/
WAYNE OH-MEDINA OH-
915 PM EDT SUN JUL 2 2006


...THE SEVERE THUNDERSTORM WARNING FOR MEDINA AND WAYNE COUNTIES WILL
EXPIRE AT 915 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM OTHER THUNDERSTORMS EARLY TONIGHT.

LAT...LON 4074 8212 4098 8212 4099 8216 4112 8216
      4114 8207 4119 8207 4119 8198 4127 8195
      4127 8177 4117 8169 4085 8165 4069 8209

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 2, 7:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
730 PM EDT SUN JUL 02 2006

.AVIATION(00Z-24Z)...
LINE OF STORMS OVER NW OH WILL MOVE ESE ACROSS AREA NEXT FEW HOURS.
EXPECT STRONGEST STORMS TO HAVE A SLIGHT RIGHT MOVEMENT WHICH MEANS
KFDY AND KMFD WILL SEE THE BEST CHANCES FOR STRONG STORMS.  DO
EXPECT ACVITITY TO GRADUALLY DIMINISH AND WEAKEN AS IT MOVES INTO
MORE STABLE AIR OVER ERN OH.  DO NOT EXPECT MUCH IF ANY PRECIP AFT
04Z OR SO WITH JUST SOME MVFR VSBYS LATE TONIGHT FROM HIGH
DEWPOINTS.  MORE OF THE SAME TOMORROW WITH SCT TSRA LATE IN AFT
LIKELY.
&&

.SHORT TERM(TONITE THROUGH TUESDAY NIGHT)...
AS EXPECTED WITH CONVECTION...THE MODELS DIFFER IN PALCEMENT OF THE
SMALLER CONVECTIVELY DRIVEN FEATURES OVER THE NEXT 48 HOURS.  WITH
AMS VERY MOIST WITH PWS 1.5 TO 2 IN AND INSTABILITY CONTG EVEN DURG
THE NITE SEE NO REASON WHY SHRA/TSRA ACTIVITY SHUD NOT BE FAIRLY
WIDESPREAD SO WL TEND TO LEAN TO THE HIER POPS EACH DAY.  BEST PD
FOR VERY LTL ACTIVITY ACCORDING TO MODEL AVGS APPEARS TO BE LATE
TNGT INTO MON AFTN WITH SOME WK RDGG AND GNL NEG VVS. HVY RA LIKELY
THRU TUE WITH THE TSRA. HAD BEEN ON THE FENCE TWD WHETHER TO PUT UP
FLOOD WATCH BUT NOW THINKING THAT THE AREA SHUD BE OKAY THRU ANY
CONVECTION THIS EVE AND WITH ACTIVITY DIMINISHING LATER TNGT TIL MON
AFTN DONT CURRENTLY SEE THE NEED. THREAT FOR SVR TSRA DURG AFTN AND
EVE SHUD ALSO CONT THRU DAYTIME TUE TIL CDFNT FINALLY MOVS THRU AND
HELPS TO STABILIZE AMS BY TUE EVE.  VERY WRM AND MUGGY CONDS WL BE
THE RULE THRU TUE ALTHO TUE TEMPS NOT AS WRM AS MON DUE TO MORE CLDS
AND CDFNT MOVG SE ACRS AREA.

&&

.LONG TERM (WED THRU SUN)...
FOR ONCE THIS SUMMER THE EXTENDED PRO0GS FM THE GFS RMN FAIRLY
CONSISTENT SHOWING THE SFC RDGG BLDG IN WED MORN WITH HI MOVG OVHD
REST OF WK AND THRU THE WEEKEND. ONLY PROB CUD BE S/W TROFS DROPPING
INTO MAIN TROF TRYING TO CREATE ENUF FORCING FOR PSBL SHRA INTO THE
NERN PART OF AREA WHERE BETTER MSTR CAN BE POOLED FM THE LAKES AND
DYNAICS A LTL BETTER. FOR NOW MAY JUST PUT A SLGT CHC FOR SHRA IN
THE NE DEPENDING ON HOW THIS COORDS WITH ERN BORDERING OFFICES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KUBINA
Hazardous weather outlook, Jul 2, 5:37 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT SUN JUL 2 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
537 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE OUT OF MICHIGAN AND STALL OVER NORTHERN
OHIO TODAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG
THIS FRONT...AND IT IS POSSIBLE SOME OF THESE STORMS COULD BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL REMAIN STATIONARY THROUGH TUESDAY NIGHT AND
ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY
AFTERNOON AND TUESDAY AFTERNOON. THESE STORMS COULD ALSO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:22 PM EDTSevere Thunderstorm WarningCLELorain53 min
Jul 2, 8:48 PM EDTSevere Thunderstorm WarningCLESummit57 min
Jul 2, 8:52 PM EDTSevere Thunderstorm WarningCLEStark53 min
Jul 2, 9:10 PM EDTSevere Thunderstorm WarningCLEPortage50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.